How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Davidson Your Own Question
Dr. Davidson
Dr. Davidson, Board Certified Physician
Category: Medical
Satisfied Customers: 1058
Experience:  Board Certified Specialist in Allergy, Asthma and Immunology
Type Your Medical Question Here...
Dr. Davidson is online now
A new question is answered every 9 seconds

What would cause someones belly button to bleed It has no

Customer Question

What would cause someones belly button to bleed? It has no smell to it just bleeds off and on, some times very little and other times more (not A LOT just a little more than other times). It started about 3 months ago. I am a 62 yr. old female, 5'3" and weigh around 280. I have been over wieght all my life other than that I have been in real good health. Should I be worried or is this something I can treat at home? I have NO insurance nor the money to afford a visit to the doctor, so please any help/advise you can offer will be greatly appreciated. Thank you.
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Davidson replied 6 years ago.
Hi there, and thanks for your question. I'm sorry to hear about your concerns. In most cases, such bleeding implies one of two things. First, it can certainly be the beginnings of a hernia, or an outpouching of intestine into the umbilicus or belly button. This is far and away the most common reason for belly button bleeding. It is more common in women, particularly women who are overweight. It is not a life-threatening condition, so I don't want you to worry about it. It is mostly concerning because of the bleeding or appearance, but it only becomes dangerous if the intestine in the outpouching gets twisted or as we call it, incarcerated. In those cases, the pain is severe, redness of the skin arises, and you would need to go to the emergency room. Other than that, there is little concern. The other, much more rare condition, is bleeding from other sites in the intestine, which can then form a connection or fistula with the outside. This occurs rarely, and the bleeding is usually more significant. In your case, I would watch it, and if you develop significant pain or redness, you'll need to see a physician. Otherwise, the only true treatment is surgery. However, you can likely live with this without complications for quite some time. I hope this information is helpful and reassuring for you, and I wish you well. Regards, XXXXX XXXXX
Customer: replied 6 years ago.
Would having a colon and liver cleanse help with this situation?
Expert:  Dr. Davidson replied 6 years ago.
Probably not, as the issue is the anatomy or shape of your intestines, and this will not change after a colon/liver cleanse. However, such cleanses have other benefits that might help maintain good colon health. Regards, XXXXX XXXXX
Customer: replied 6 years ago.
So is there a way I can stop the bleeding? Also what about hormones, I have heard that they could play a role in this, is this true and if so how? Also am I allowed to ask you a different question I have been wondering about?
Expert:  Dr. Davidson replied 6 years ago.
In terms of stopping the bleeding you can try to do so with the help of a physician, and it's tough to stop it otherwise. Cautery can be used in extreme circumstances, where the area is actually burnt with an instrument to stop the bleeding. This is also done in people who have chronic nosebleeds. Hormones can sometimes help too, but you'd also need to see a physician to obtain them. I'm happy to answer other questions for you, but I would appreciate it if you would first click "ACCEPT" on my behalf. Thanks, XXXXX XXXXX
Dr. Davidson and 4 other Medical Specialists are ready to help you
Expert:  Dr. Davidson replied 6 years ago.
I should mention that you've already made a deposit, and can therefore click "ACCEPT". This is how I get credit for my work. Regards, XXXXX XXXXX
Customer: replied 6 years ago.
I was wondering what I can do about being tired ALL the time? I have heard everything from colon/liver/kidney cleanse to having my hormone levels checked. I have had a complete physical along with having my thyroid checked and it all came back "Okay". Any idea where I should start? Also I must say that I don't get the exercise I need and I know I need to change my diet which, I have been working on now for over 2 months.
Expert:  Dr. Davidson replied 6 years ago.
I commend you for trying to change your diet, and for implementing an exercise routine. These are tough things to do, and they should only help increase your energy level. I would encourage you to continue dietary and lifestyle changes, as these are the best ways to help you feel better quickly. Hormone levels can be checked, as women can sometimes find an association between low growth hormone or sex hormone levels and fatigue. Again, the cleanses really won't help with energy, but they may make you feel a bit better overall, and that's always a good thing. I hope this helps, and take care, Dr. Davidson
Customer: replied 6 years ago.
How would I approach the doctor when I go in about this (low growth hormone or sex hormone levels and fatigue)? I don't want to go in and they try and brush it off as poor diet and lack of exercise (this is what usually happens). I have read on the many different signs and symptoms that pertain to low growth hormone and I really believe that this could be my problem. Also do you know if insurance would cover anything like this?
Expert:  Dr. Davidson replied 6 years ago.
Yes, insurance would cover it, especially if it's linked to a workup for fatigue or other similar conditions. As the patient you're entitled to your opinions, and I would merely tell the physician that in addition to his/her recommendations, you would also like your growth hormone level checked. That should work, and if the physician doesn't want to do it, then I would kindly ask for a referral to another physician! I wish you well, and take care, Dr. Davidson. If you could again click "ACCEPT" on my behalf, I would appreciate it, so I can get credit for answering your additional question.
Customer: replied 6 years ago.
Thank you so very much for your time and information, you have been a great help!!
Expert:  Dr. Davidson replied 6 years ago.
My pleasure, and again, since I answered multiple questions of your, I would greatly appreciate it if you could click "Accept" on my behalf. Take care, Dr. Davidson
Customer: replied 6 years ago.
I have a new question that doesn't pertain to any of the first two I have asked before. I have recently purchased a bottle of Phentremene 150mg (this is the correct spelling) in hopes it will help me lose the weight I need to lose. However, I have been looking over the bottle (haven't opened it yet) and I don't see anything where it says what the 150mg means. I have taken Phentermine 37.5 in the past and was in hopes this was going to be the same thing...just a knock off brand. They are both the small white oval tablets with blue speckles on them. Can you help me make since of this? Is the 150mg the same as the 37.5mg?
Customer: replied 6 years ago.
I am still waiting on an answer to this question, please can someone help me with this. I would like to start my diet plan and use these meds if at all possible.